MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48002020X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: as reported, after delivering a 2mm x 20cm saber percutaneous transluminal angioplasty (pta) balloon catheter over a non-cordis guidewire, the pressure of the pressure pump does not go up.A leakage was observed during the attempted inflation, and the balloon did not inflate at all.A new 2mm x 20cm saber pta balloon catheter was used as a replacement.There were no reported injuries to the patient.This was during a pta procedure to treat a 50% stenosed anterior tibial artery lesion with no calcification and mild tortuosity.The device was inserted via the left femoral artery.The device was stored and prepped according to the instructions for use (ifu), and there was no difficulty removing any of the sterile packaging components.The device maintained negative pressure during preparation.The contrast to saline ratio used was 1:1.The device was returned for evaluation.A non-sterile unit of ¿saber 2mm20cm 150¿ was received for analysis coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.A thorough inspection was performed observing no damage or anomalies.The balloon was returned not inflated.No other outstanding details were observed.Functional testing was performed; an inflator/deflator device was attached to the inflation port positive pressure was applied with the purpose of reaching the rated burst pressure.However, inflation pressure is not maintained due to the leaking condition observed on the balloon.The balloon was inspected with a vision system observing a rupture on the surface where the water is leaking.The balloon surface presented evidence of a rupture condition and secondary scratch marks located near the damaged border area.This type of damage is commonly caused during the interaction of the material with a sharp object or mechanical damage.It seems that the material near the damaged area was affected by a sharp object from the outside of the device.The reported ¿balloon leakage during positive pressure¿ was observed during analysis of the returned device.However, the exact cause could not be determined.A leakage was observed during functional testing revealing a rupture and scratch marks on the balloon material.The balloon material likely encountered calcified spicules during delivery or upon balloon expansion.Therefore, based on the analysis provided, vessel characteristics of 50% stenosis with mild tortuosity likely contributed to the reported event.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ the information available, nor product analysis suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, after delivering a 2mm x 20cm saber percutaneous transluminal angioplasty (pta) balloon catheter over a non-cordis guidewire, the pressure of the pressure pump does not go up.A leakage was observed during the attempted inflation, and the balloon did not inflate at all.A new 2mm x 20cm saber pta balloon catheter was used as a replacement.There were no reported injuries to the patient.This was during a pta procedure to treat a 50% stenosed anterior tibial artery lesion with no calcification and mild tortuosity.The device was inserted via the left femoral artery.The device was stored and prepped according to the instructions for use (ifu), and there was no difficulty removing any of the sterile packaging components.The device maintained negative pressure during preparation.The contrast to saline ratio used was 1:1.The device will be returned for evaluation.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 CR 2 -01 0
CS   CR 2 01 02
7863138372
MDR Report Key22586775
Report Number3007635982-2025-00161
Device Sequence Number17268551
Product Code LIT
UDI-Device Identifier20705032069219
UDI-Public(01)20705032069219(17)270430(10)82311530
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48002020X
Device Lot Number82311530
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2025
Initial Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2MM X 20CM SABER PTA BALLOON CATHETER.; CORIDS ANGIOGRAPHY TUBE 4F SPINAL CANNULA.; V18 GUIDE WIRE.
Patient Age71 YR
Patient SexFemale
Patient Weight63 KG